Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 173, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 15, 2007, 5:58 PM CDT for Madison County, Arkansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2007, 5:58 PM CDT (22:58 UTC)
- Expired
- Jul 15, 2007, 6:40 PM CDT
- In force
- 42 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Madison County, AR
The radar
The Western Arkansas radar (KSRX), 90 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 928 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1197 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 152258 SVRTSA ARC087-160000- /O.NEW.KTSA.SV.W.0173.070715T2258Z-070716T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 558 PM CDT SUN JUL 15 2007 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN MADISON COUNTY IN NORTHWEST ARKANSAS * UNTIL 700 PM CDT * AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR JAPTON AND WAS NEARLY STATIONARY. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SAINT PAUL. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3607 9370 3607 9394 3580 9395 3580 9374 $$
2 follow-up statements
000 WWUS54 KTSA 152323 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 622 PM CDT SUN JUL 15 2007 ARC087-160000- /O.CON.KTSA.SV.W.0173.000000T0000Z-070716T0000Z/ MADISON AR- 622 PM CDT SUN JUL 15 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR WESTERN MADISON COUNTY... AT 619 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR JAPTON...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...AURORA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3609 9365 3607 9394 3580 9395 3580 9374 $$
000 WWUS54 KTSA 152340 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 640 PM CDT SUN JUL 15 2007 ARC087-152350- /O.CAN.KTSA.SV.W.0173.000000T0000Z-070716T0000Z/ MADISON AR- 640 PM CDT SUN JUL 15 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MADISON COUNTY IS CANCELLED... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3609 9365 3607 9394 3580 9395 3580 9374 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:00 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jul 15, 3:00 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 300 PM CDT SUN JUL 15 2007 .DISCUSSION... ISOLATED SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS ESPECIALLY IN THE VICINITY OF A SURFACE BOUNDARY THAT IS NEAR A MIAMI OKLAHOMA TO SKIATOOK OKLAHOMA LINE AND AN OUTFLOW BOUNDARY THAT IS CURRENTLY ACROSS SOUTHEAST OKLAHOMA. THESE STORMS WILL HAVE TO THE POTENTIAL TO BRIEFLY BECOME SEVERE WITH DOWNBURST WINDS OF AROUND 60 MPH THE MAIN CONCERN. THIS ACTIVITY IS EXPECTED TO DIMINISH A FEW HOURS SUNSET WITH THE LOSS OF DAYTIME HEATING. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED MONDAY THROUGH THURSDAY...MAINLY IN THE FAVORED TERRAIN AREAS OF SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. WILL GO MAINLY WITH PERSISTENCE IN THE TEMPERATURE FORECAST THROUGH THURSDAY AS HIGH PRESSURE AT THE SURFACE AND ALOFT PREVAIL. HAVE MADE SOME CHANGES TO THE EXTENDED PORTION OF THE FORECAST. THE LATEST RUNS OF THE GFS...ECMWF AND CANADIAN ARE ALL SUGGESTING THAT A COLD FRONT WILL MOVE THROUGH THE AREA. THE FRONT WILL MOVE THROUGH THE AREA AS A RESULT OF A UPPER LEVEL TROF DEVELOPING ACROSS THE EASTERN UNITED STATES LATE IN THE WEEK. WILL GO WITH FRONTAL PASSAGE FRIDAY NIGHT INTO SATURDAY. WILL ALSO INCREASE POPS WITH THE FRONTAL PASSAGE. && .PRELIMINARY POINT TEMPS/POPS... TUL 70 94 72 94 / 20 10 10 10 FSM 71 95 72 94 / 20 10 10 20 MLC 69 94 71 92 / 20 10 10 10 BVO 66 93 67 93 / 20 10 10 10 FYV 66 90 68 89 / 20 10 10 20 BYV 69 90 71 89 / 20 10 10 20 MKO 70 92 70 91 / 20 10 10 10 MIO 67 94 70 93 / 20 10 10 20 F10 70 93 70 91 / 20 10 10 10 HHW 70 95 73 93 / 20 10 10 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...69 LONG TERM....10
Hazardous weather outlook, Jul 15, 1:15 PM CDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 115 PM CDT SUN JUL 15 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 115 PM CDT SUN JUL 15 2007 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 2 PM...ENDING BY MID EVENING. DANGEROUS HEAT. RISK...LIMITED. AREA...ARKANSAS RIVER VALLEY. ONSET...ONGOING...ENDING BY EARLY EVENING. DISCUSSION... SCATTERED THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON ACROSS ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. THE GREATEST COVERAGE WILL TREND TOWARD THE VICINITY OF A WEAK SURFACE BOUNDARY...WHICH CURRENTLY LIES NEAR THE INTERSTATE 44 CORRIDOR. THE LATEST DATA ALSO SUPPORTS AN AREA OF HIGHER THUNDERSTORM COVERAGE ACROSS FAR NORTHWEST ARKANSAS. THE STRONGEST STORMS WILL BE CAPABLE OF DOWNBURST WINDS IN EXCESS OF 60 MPH...AND MARGINALLY SEVERE HAIL. ANY THUNDERSTORMS SHOULD GRADUALLY WEAKEN AFTER SUNSET. ADDITIONALLY...THE COMBINATION OF TEMPERATURES IN THE LOW 90S AND HIGH HUMIDITY VALUES WILL PUSH AFTERNOON HEAT INDEX VALUES ABOVE 100 DEGREES...PARTICULARLY WITHIN THE MORE HUMID REGIONS ALONG THE ARKANSAS RIVER CHANNEL. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... REGIONAL SPOTTER ACTIVATION NOT EXPECTED...HOWEVER LOCAL SPOTTER NETWORKS MAY BE REQUIRED SHOULD A SEVERE STORM DEVELOP. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...NO HAZARDS. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... AFTERNOON THUNDERSTORM CHANCES WILL CONTINUE EACH DAY THROUGH NEXT WEEK...AND FOLLOW A TYPICAL SUMMERTIME PATTERN WITH ANY THUNDERSTORMS GRADUALLY DISSIPATING DURING THE EVENING HOURS. THERE IS POTENTIAL FOR A WEAK COLD FRONT TO ARRIVE BY LATE NEXT WEEK WHICH WOULD INCREASE THUNDERSTORM CHANCES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Jul 15, 5:49 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
549 PM CDT SUN JUL 15 2007
ARZ011-152330-
MADISON AR-
549 PM CDT SUN JUL 15 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
SOUTHWESTERN MADISON
AT 549 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTHEAST OF CROSSES...NEARLY STATIONARY. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...GEORGETOWN...SAINT PAUL...
WESLEY...COMBS...BRASHEARS...PATRICK...DELANEY...CROSSES AND JAPTON.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3578 9377 3602 9373 3606 9394 3578 9395The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 5:49 PM CDT | Special Weather Statement | TSA | Madison | 41 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.